MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP TIB; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. VIS ADPT GUIDE LGNP TIB; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number V0100108
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during tka surgery, a vis adpt guide lgnp fem was down fitting well, but the alignment was very lateral.The procedure was completed using a s+n back-up device.Surgery was less than or equal to 30mins delayed.Patient was not harmed.
 
Additional Manufacturer Narrative
The device was not returned for evaluation but the pictures were reviewed, and the failure to align was confirmed.The clinical/medical investigation concluded that, the visionaire tibial block was ¿down fitting well, but the alignment was very lateral¿; therefore, the procedure was completed using a s+n back-up device within less than or equal to a 30mins surgical delay and ¿patient was not harmed¿.The provided intra-op image appears to support the complaint.Per the eqms case notes/correspondence, no further information is available.Reportedly, the engineering evaluation could not be performed without the batch number.Based on this limited information, the clinical root cause of the reported event could not be definitively concluded.The assessed patient impact was the reported lateral alignment which resulted in an unanticipated change in surgical technique and a 0-30 minute surgical delay.Reportedly the ¿patient was not harmed¿.No further patient impact would be anticipated.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.An engineering evaluation concluded that a root cause for the stated failure mode could not be confirmed.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to surgical technique used, user/procedural variance or segmentation error.The contribution of the device to the reported event could be corroborated as the images confirm the very lateral alignment of the device.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
VIS ADPT GUIDE LGNP TIB
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12085972
Report Number1020279-2021-05530
Device Sequence Number14328368
Product Code JWH
UDI-Device Identifier00885556656389
UDI-Public00885556656389
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K170282
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberV0100108
Device Catalogue NumberV0100109
Device Lot Number00201891V1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown